MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE WITH MINI QUICK COUPLING, STAINLESS STEEL; TAP, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE WITH MINI QUICK COUPLING, STAINLESS STEEL; TAP, BONE
Model Number 310.95
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the handle with mini quick coupling, stainless steel would not hold onto the driver shaft.They were removed from the screw removal tray.Another tray was opened, and the surgeon used the handle from there.Procedure and patient outcomes are unknown.Concomitant devices: screwdriver shaft (part: unknown, lot: unknown, quantity: 1).This report is for a handle with mini quick coupling, stainless steel.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the customer reported the device would not hold onto the driver shafts.The repair technician reported the device required further testing at the vendor.A non-functional item is a reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.The handle with mini quick coupling, stainless steel (p/n:310.950, lot #: 2605240) was returned and received at us cq.Upon visual inspection, no defects were identified with the returned device.The functional test was performed during the service and repair evaluation.During the functional test, the device failed to operate smooth and non-binding through the entire range of operation.The further functional test was not performed as the device was returned by itself.The complaint condition is confirmed for the handle with mini quick coupling, stainless steel (p/n:310.950, lot #: 2605240).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part: 310.950, lot: 2605240, manufacturing site: bettlach, release to warehouse date: 19 may 2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HANDLE WITH MINI QUICK COUPLING, STAINLESS STEEL
Common Device Name
TAP, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10127986
Report Number2939274-2020-02691
Device Sequence Number3407112
Product Code HWX
UDI-Device Identifier10886982187147
UDI-Public(01)10886982187147
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.95
Device Catalogue Number310.95
Device Lot Number2605240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2020
Initial Date Received by Manufacturer 05/18/2020
Supplement Date Received by Manufacturer06/19/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date06/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWDRIVERS: SHAFTS; UNK - SCREWDRIVERS: SHAFTS